Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 10, NWS Memphis, TN

February 4, 2012Lowndes County, Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Feb 4, 2012, 7:29 PM CST for Lowndes County, Monroe County, Mississippi. It took effect at Feb 6, 2012, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2012, 7:29 PM CST (01:29 UTC)
In effect from
Feb 6, 2012, 6:00 PM CST
Expired
Feb 5, 2012, 8:05 PM CST
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Lowndes County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 11.43 ft at Feb 6, 2012, 8:00 PM CST.

actionminormoderate10152002/0502/0602/07
Action stage
12 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WGUS44 KMEG 050129
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-060129-
/O.NEW.KMEG.FL.W.0010.120206T1200Z-120208T1200Z/
/ABDM6.1.ER.120206T1200Z.120207T0000Z.120208T0600Z.NO/
729 PM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM MONDAY FEBRUARY 06 UNTIL WEDNESDAY FEBRUARY 08.
* AT 07 PM SATURDAY THE STAGE WAS...10.7 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.2 FEET MONDAY FEBRUARY 06.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY FEBRUARY 06 AND 
  CONTINUE TO RISE TO NEAR 13.2 FEET BY MONDAY FEBRUARY 06. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY FEBRUARY 08.
AT 13.0 FEET,  LOW LAND NEAR THE RIVER IS FLOODED.  

$$
2 follow-up statements
881 
WGUS84 KMEG 051359
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
759 AM CST SUN FEB 5 2012

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE 
RIVER...TOMBIGBEE RIVER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-051429-
/O.CAN.KMEG.FL.W.0008.000000T0000Z-120206T1708Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
759 AM CST SUN FEB 5 2012

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER  AT BIGBEE
* AT 07 AM SUNDAY THE STAGE WAS 13.6 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 13.8 FEET SUNDAY AFTERNOON FEBRUARY 5TH.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.8 FEET BY SUNDAY AFTERNOON 
  FEBRUARY 5TH. THEN...THE RIVER WILL FALL.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING.

$$

MSC095-060622-
/O.EXT.KMEG.FL.W.0009.000000T0000Z-120206T0622Z/
/AMYM6.1.ER.120205T0215Z.120205T0800Z.120206T0022Z.NO/
759 AM CST SUN FEB 5 2012

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* UNTIL SUNDAY FEBRUARY EVENING 5TH.
* AT 3 AM SUNDAY THE STAGE WAS 21.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE BY THIS
  EVENING.
* FLOOD STAGE IS 20.0 FEET.
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

$$

MSC087-095-061358-
/O.EXT.KMEG.FL.W.0010.120207T0000Z-120208T0000Z/
/ABDM6.1.ER.120207T0000Z.120207T0600Z.120207T1800Z.NO/
759 AM CST SUN FEB 5 2012

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM MONDAY FEBRUARY 6TH UNTIL TUESDAY FEBRUARY 7TH.
* AT 7 AM SUNDAY THE STAGE WAS 10.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.1 FEET TUESDAY FEBRUARY 7TH.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY FEBRUARY 6TH 
  AND CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY TUESDAY MORNING FEBRUARY 
  7TH.THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON FEBRUARY 
  7TH.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

$$
872 
WGUS84 KMEG 060205
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CST SUN FEB 5 2012

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE BUTTAHATCHIE RIVER
AT ABERDEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-060235-
/O.CAN.KMEG.FL.W.0010.000000T0000Z-120208T0000Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
805 PM CST SUN FEB 5 2012

FORECAST INFORMATION FOR
  BUTTAHATCHIE RIVER NEAR ABERDEEN
* AT 7 PM SUNDAY THE STAGE WAS 10.6 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 11.7 FEET TUESDAY FEBRUARY 
  7TH.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

$$
MM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:57 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 4, 5:57 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CST SAT FEB 4 2012

.UPDATE...
UPDATED FOR AVIATION SECTION BELOW.

&&

.PREV DISCUSSION... /ISSUED 303 PM CST SAT FEB 4 2012/

DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A SURFACE LOW
NEAR THE MISSOURI BOOTHEEL WITH A TRAILING COLD FRONT EXTENDING
SOUTHWEST OF THE LOW ACROSS SOUTHWEST ARKANSAS AND NORTHWEST
LOUISIANA. KNQA/KGWX WSR-88D RADAR TRENDS SHOW THE BACK EDGE OF
RAIN ACROSS NORTHEAST MISSISSIPPI WITH LIGHTER RETURNS ALONG THE
MISSISSIPPI RIVER DELTA INDICATIVE OF SOME PATCHY LIGHT DRIZZLE.
TEMPERATURES HAVE ONLY RISEN SLIGHTLY TODAY WITH CLOUD COVER IN
PLACE THROUGHOUT THE DAY. TEMPERATURES AS OF 3 PM CST RANGE FROM
THE UPPER 50S TO LOWER 60S AREA WIDE.

SHORT TERM...(TONIGHT THROUGH TUESDAY)...A SURFACE LOW OVER THE
MISSOURI BOOTHEEL WILL CONTINUE TO MOVE EAST TONIGHT. THIS WILL
BRING AN END TO ANY LINGERING RAIN OR PATCHY DRIZZLE ACROSS THE
MID SOUTH THIS EVENING. AT THE SAME TIME...A TRAILING ELONGATED UPPER
LEVEL LOW CURRENTLY LOCATED ACROSS SOUTHEAST NEBRASKA WILL
TRANSLATE SOUTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY ON SUNDAY.
THIS UPPER LEVEL LOW COMBINED WITH SOME RESIDUAL LOW LEVEL
MOISTURE MAY PRODUCE SOME LIGHT RAIN ACROSS PORTIONS OF THE MID
SOUTH...MAINLY ACROSS THE MISSOURI BOOTHEEL AND WEST TENNESSEE ON
SUNDAY. ONLY WENT WITH ISOLATED RAIN CHANCES AS MODEL SOUNDINGS
INDICATE MOISTURE MAY REMAIN SOMEWHAT LIMITED.

SURFACE AND UPPER LEVEL RIDGING WILL BUILD IN ACROSS THE MID SOUTH
THROUGH TUESDAY. TEMPERATURES WILL AVERAGE NEAR FEBRUARY NORMAL
VALUES THROUGH THIS SHORT TERM PERIOD.

LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)...LATEST GFS/ECMWF LONG
TERM MODELS INDICATE A SERIES OF COLD FRONTS WILL MOVE THROUGH THE
LOWER MISSISSIPPI VALLEY NEXT WEEK. THE FIRST FRONT WILL MOVE
THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING...AND WILL BRING A
SLIGHT CHANCE OF RAIN TO AREAS NORTH OF I-40. THE SECOND FRONT
WILL MOVE THROUGH FRIDAY AND IS ANTICIPATED TO NOT PRODUCE RAIN AS
MODEL SOUNDINGS INDICATE LOW LEVEL MOISTURE WILL REMAIN NON-
EXISTENT.

CJC

&&

.AVIATION...
00Z TAFS

SURFACE COLD FRONT WAS ANALYZED NEAR THE MEM AT 23Z... HAVING
CLEARED JBR EARLIER THIS AFTERNOON. DZ WILL LIKELY CONTINUE IN THE
VICINITY OF THE FRONT AS IT PROGRESSES SLOWLY EASTWARD TONIGHT.

UPSTREAM METARS OVER CENTRAL AR THROUGH NORTHEAST AR SHOWED VFR
CIGS AND VSBY. JBR WAS IN THIS SLOT OF HIGHER CIGS...BUT EXPECT
THIS VFR SLOT TO EVENTUALLY CLOSE OFF BY MID TO LATE EVENING.
MEM MAY SHARE IN PERIOD OF VFR AFTER 02Z. THEREAFTER... WRAP
AROUND MOISTURE OVER THE OZARK PLATEAU WILL DROP SOUTHEAST AND
KEEP THE MIDSOUTH TAF SITES IN IFR/MVFR LATE TONIGHT...WITH ONLY
GRADUAL IMPROVEMENT SUNDAY. THAT MAY BE OPTIMISTIC...GIVEN THE LOW
LEVEL THERMAL TROF PARKED NEAR AND JUST NORTH OF THE MIDSOUTH.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  53  36  54 /  10  10   0  10
MKL  44  53  33  53 /  10  20  10  10
JBR  40  51  32  53 /  10  20   0  10
TUP  47  56  36  56 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 4, 8:02 AM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
802 AM CST SAT FEB 4 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
802 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.